Vedolizumab as a Potential Culprit in the Development of Ovarian Teratoma?

Judy A. Trieu, Mohammad Bilal, Gurinder Luthra

Research output: Contribution to journalArticle

Abstract

Vedolizumab is a new humanized monoclonal antibody that has been reserved for those with moderate-to-severe Crohn’s disease and ulcerative colitis who have failed immunomodulator and TNF-α antagonist therapy, and for those who have an increased risk for developing progressive multifocal leukoencephalopathy. Because it targets gastrointestinal tract-specific lymphocytes, meta-analyses and integrated studies have shown that vedolizumab causes fewer extraintestinal adverse effects, such as opportunistic infections and malignancies, compared with anti-TNF therapies. We present the case of a patient who developed an ovarian teratoma after initiation of vedolizumab therapy.

Original languageEnglish (US)
Pages (from-to)786-790
Number of pages5
JournalCase Reports in Gastroenterology
DOIs
StateAccepted/In press - Dec 21 2017

Fingerprint

Progressive Multifocal Leukoencephalopathy
Antibodies, Monoclonal, Humanized
Opportunistic Infections
Immunologic Factors
Ulcerative Colitis
Crohn Disease
Meta-Analysis
Gastrointestinal Tract
Therapeutics
Lymphocytes
Ovarian Teratoma
vedolizumab
Neoplasms

Keywords

  • Ovarian teratoma
  • Vedolizumab

ASJC Scopus subject areas

  • Gastroenterology

Cite this

Vedolizumab as a Potential Culprit in the Development of Ovarian Teratoma? / Trieu, Judy A.; Bilal, Mohammad; Luthra, Gurinder.

In: Case Reports in Gastroenterology, 21.12.2017, p. 786-790.

Research output: Contribution to journalArticle

@article{34854af9052c4af1a6b63b891494e3fa,
title = "Vedolizumab as a Potential Culprit in the Development of Ovarian Teratoma?",
abstract = "Vedolizumab is a new humanized monoclonal antibody that has been reserved for those with moderate-to-severe Crohn’s disease and ulcerative colitis who have failed immunomodulator and TNF-α antagonist therapy, and for those who have an increased risk for developing progressive multifocal leukoencephalopathy. Because it targets gastrointestinal tract-specific lymphocytes, meta-analyses and integrated studies have shown that vedolizumab causes fewer extraintestinal adverse effects, such as opportunistic infections and malignancies, compared with anti-TNF therapies. We present the case of a patient who developed an ovarian teratoma after initiation of vedolizumab therapy.",
keywords = "Ovarian teratoma, Vedolizumab",
author = "Trieu, {Judy A.} and Mohammad Bilal and Gurinder Luthra",
year = "2017",
month = "12",
day = "21",
doi = "10.1159/000484199",
language = "English (US)",
pages = "786--790",
journal = "Case Reports in Gastroenterology",
issn = "1662-0631",
publisher = "S. Karger AG",

}

TY - JOUR

T1 - Vedolizumab as a Potential Culprit in the Development of Ovarian Teratoma?

AU - Trieu, Judy A.

AU - Bilal, Mohammad

AU - Luthra, Gurinder

PY - 2017/12/21

Y1 - 2017/12/21

N2 - Vedolizumab is a new humanized monoclonal antibody that has been reserved for those with moderate-to-severe Crohn’s disease and ulcerative colitis who have failed immunomodulator and TNF-α antagonist therapy, and for those who have an increased risk for developing progressive multifocal leukoencephalopathy. Because it targets gastrointestinal tract-specific lymphocytes, meta-analyses and integrated studies have shown that vedolizumab causes fewer extraintestinal adverse effects, such as opportunistic infections and malignancies, compared with anti-TNF therapies. We present the case of a patient who developed an ovarian teratoma after initiation of vedolizumab therapy.

AB - Vedolizumab is a new humanized monoclonal antibody that has been reserved for those with moderate-to-severe Crohn’s disease and ulcerative colitis who have failed immunomodulator and TNF-α antagonist therapy, and for those who have an increased risk for developing progressive multifocal leukoencephalopathy. Because it targets gastrointestinal tract-specific lymphocytes, meta-analyses and integrated studies have shown that vedolizumab causes fewer extraintestinal adverse effects, such as opportunistic infections and malignancies, compared with anti-TNF therapies. We present the case of a patient who developed an ovarian teratoma after initiation of vedolizumab therapy.

KW - Ovarian teratoma

KW - Vedolizumab

UR - http://www.scopus.com/inward/record.url?scp=85038620780&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85038620780&partnerID=8YFLogxK

U2 - 10.1159/000484199

DO - 10.1159/000484199

M3 - Article

SP - 786

EP - 790

JO - Case Reports in Gastroenterology

JF - Case Reports in Gastroenterology

SN - 1662-0631

ER -